Convergence of optimal values of quadratic penalty problems for mathematical programs with complementarity constraints

X.X. Huang, D. Li, Xiaoqi Yang

Research output: Journal article publicationJournal articleAcademic researchpeer-review


In this note, a mathematical program with complementarity constraints (MPCC) is reformulated as a nonsmooth constrained mathematical program via the Fischer-Burmeister function. Quadratic penalty functions are used to treat this nonsmooth constrained program. We investigate necessary and sufficient conditions that guarantee the convergence of optimal values of unconstrained penalized problems to the optimal value of the original MPCC.
Original languageEnglish
Pages (from-to)287-296
Number of pages10
JournalJournal of Industrial and Management Optimization
Issue number3
Publication statusPublished - 2006


  • Mathematical program with complementarity constraints
  • Penalty function
  • Optimal value
  • Convergence

ASJC Scopus subject areas

  • Business and International Management
  • Strategy and Management
  • Applied Mathematics
  • Control and Optimization

Cite this